Alert archive / Kentucky / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Apr 15, 2007, 6:57 AM EDT for 4 counties in Kentucky. It took effect at Apr 15, 2007, 7:03 AM EDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2007, 6:57 AM EDT (10:57 UTC)
- In effect from
- Apr 15, 2007, 7:03 AM EDT
- Expired
- Apr 15, 2007, 11:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Floyd County, KY, Knott County, KY, Martin County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 10:09 AM EDT | FLASH FLOOD | 1 S Printer, KY | FAMILIES EVACUATED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 586 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 151103
FFWJKL
KYC071-119-133-159-195-151500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
657 AM EDT SUN APR 15 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...MARTIN...FLOYD...KNOTT...LETCHER AND
PIKE COUNTIES IN EASTERN KENTUCKY.
THIS INCLUDES THE CITIES OF INEZ...PRESTONSBURG...HINDMAN...
WHITESBURG AND PIKEVILLE.
* UNTIL 1100 AM EDT
* AT 652 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING FROM A SERIES OF STORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZEBULON...TOPMOST...MOUSIE...META...MCDOWELL...HAROLD...
FEDSCREEK...BELFRY...BEAVER...WAYLAND...PHELPS...AND BEAVER
JUNCTION
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3696 8315 3703 8305 3719 8300 3724 8312
3746 8313 3752 8307 3748 8293 3755 8288
3772 8294 3772 8264 3786 8267 3796 8257
3795 8249 3766 8229 3755 8213 3753 8196
3726 8235 3713 8272 3703 8273 3696 8315
$$
DUSTY1 follow-up statement
000
WGUS73 KJKL 151508
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1106 AM EDT SUN APR 15 2007
KYC159-151516-
MARTIN KY-
1106 AM EDT SUN APR 15 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR MARTIN COUNTY...
SHORTLY BEFORE 11 AM...THE COUNTY DISPATCH OFFICE AND STATE POLICE
HAD NO REPORTS OF ONGOING FLOODING IN MARTIN COUNTY.
LAT...LON 3795 8249 3775 8233 3767 8245 3772 8264
3786 8267 3796 8257
$$
HALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 5:32 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 15, 5:32 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 532 AM EDT SUN APR 15 2007 .SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/...UPDATED AREA OF DEEPENING LOW PRESSURE HAS MOVED SOUTHEAST FROM EASTERN KENTUCKY TO NEAR THE NORTH CAROLINA/SOUTH CAROLINA BORDER DURING THE OVERNIGHT HOURS. DEFORMATION BAND HAS BEEN STUBBORN TO EXIT THE EASTERN COUNTIES...CAUSING SOME FLOODING PROBLEMS IN PIKE...FLOYD...AND KNOTT COUNTIES. MEANWHILE...COLD AIR RUSHES IN FROM THE NORTHWEST ON THE BACKSIDE OF THE LOW...WITH MID 30S PENETRATING THE BLUEGRASS COUNTIES IN THE NORTH. UPPER LEVEL LOW AND STRONG UPSLOPE WINDS WILL AID IN REDEVELOPING THE SHOWER ACTIVITY TODAY...WITH THE POTENTIAL FOR A FEW FLAKES TO MIX IN FOR MOST DURING THE MORE INTENSE SHOWER BURSTS. HAVE LET THE ADVISORY RIDE FOR TODAY. WHILE LATEST SOUNDINGS INDICATE NOT AS MUCH DEEPER MOISTURE IS AVAILABLE...PARTICULARLY IN THE FAVORABLE DENDRITIC REGION...WITH SUCH STRONG UPSLOPE AND COLD AIR ALOFT...STILL THINK THAT PINE AND BLACK MOUNTAIN WILL HAVE THE 1 TO 3 INCH TOTAL WHEN ALL IS SAID AND DONE. UPPER LEVEL RIDGING AND SURFACE HIGH PRESSURE WILL WORK IN FROM THE WEST ON MONDAY AND TUESDAY...WITH THE POTENTIAL FOR SOME PATCHY FROST LATE MONDAY NIGHT INTO TUESDAY MORNING. .LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/ MODELS CONTINUE TO FIND DIFFERENCES IN HOW TO HANDLE SHORT WAVE ENERGY DROPPING DOWN THROUGH THE GREAT LAKES REGION ON THURSDAY. THE GFS IN PARTICULAR WAFFLES ON THE INTERACTION BETWEEN THE DISTURBANCE TRACKING THROUGH THE SOUTHEASTERN CONUS AND THE SHORT WAVE MOVING SOUTHWARD OUT OF THE GREAT LAKES REGION LATE WEDNESDAY INTO THURSDAY. THE 12Z GFS SHOWED ENOUGH INTERACTION TO WARRANT A SIGNIFICANT INCREASE IN POPS FOR WEDNESDAY NIGHT INTO THURSDAY. DECIDED TO FOLLOW THE LEAD OF THE MORE CONSISTENT ECMWF WHICH KEEPS THE SYSTEMS APART. HOWEVER...DID INCREASE POPS IN THE NORTH AND EAST BASED ON THE LATEST MOVEMENT OF THE NORTHERN SHORTWAVE. THIS SCENARIO HAD SOME SUPPORT FROM FROM THE 12Z WRF AS WELL. THEREAFTER...EASTERN KENTUCKY CAN LOOK FOR A PERIOD OF MORE QUIET WEATHER AND WARMING TEMPERATURES AS THE AXIS OF AN OMEGA BLOCK CENTERED OVER THE EASTERN PLAINS SHIFTS OVER THE OHIO VALLEY AREA. AS A RESULT TRENDED WARMER WITH EXTENDED TEMPS TO AROUND NORMAL AND BEYOND BY NEXT WEEKEND AND THE FOLLOWING WEEK. && .AVIATION.../06Z TO 06Z/ MVFR CEILINGS AT BOTH JKL AND LOZ...WITH SCATTERED CLOUDS AT SME. EXPECTING CEILINGS TO GRADUALLY IMPROVE THROUGH 12Z. LATEST SURFACE OBS TO THE WEST OF THE FORECAST INDICATING THIS TREND ALREADY. WIDESPREAD RAIN SHOWERS ARE STILL MOVING ACROSS THE EASTERN MOST COUNTIES OF THE FA AT THIS TIME. EXPECTING GRADUAL LESSENING OF THE RAIN THROUGH THE REST OF TONIGHT...WITH A RAIN AND SNOW MIX DEVELOPING BETWEEN 12 AND 15Z TODAY. NO SNOW ACCUMULATIONS ARE EXPECTED. SKIES WILL REMAIN OVERCAST THROUGHOUT THE TAF PERIOD...WITH A GRADUAL INCREASE IN CEILINGS TO MVFR BY 15Z AT ALL THREE TAF SITES...AND TO VFR BY 18Z AT BOTH LOZ AND SME. WINDS ARE LIGHT AND WILL NOT KEEP PATCHY FOG FROM FORMING. && .JKL WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM NOON TODAY TO 11 PM EDT THIS EVENING ABOVE 2500 FEET FOR KYZ087-088-118-120. && SHORT TERM...GEOGERIAN LONG TERM...RAY AVIATION...DUSTY
Hazardous weather outlook, Apr 15, 6:23 AM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 623 AM EDT SUN APR 15 2007 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 161100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY- LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER... HYDEN...INEZ 623 AM EDT SUN APR 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. COLD AIR FILTERING IN BEHIND A DEPARTING LOW PRESSURE SYSTEM WILL CHANGE PRECIPITATION FROM RAIN TO SNOW AT TIMES TODAY AND TONIGHT. NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY FROST WILL BE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY SNOWFALL TODAY AND TONIGHT. KYZ087-088-118-120-161100- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 623 AM EDT SUN APR 15 2007 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING ABOVE 2500 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. COLDER AIR FILTERING IN BEHIND A DEPARTING LOW PRESSURE SYSTEM WILL CHANGE PRECIPITATION FROM RAIN TO SNOW...OR A MIXTURE OF RAIN AND SNOW...FOR MANY LOCATIONS TODAY AND TONIGHT. THE SNOW WILL BE SEEN FIRST AT ELEVATIONS ABOVE 2500 FEET DURING THE DAY ON SUNDAY...BUT WILL THEN GRADUALLY LOWER TO ELEVATIONS BELOW 2500 FEET BY SUNDAY NIGHT...BEFORE TAPERING OFF BY MONDAY MORNING. 1 TO 3 INCHES OF TOTAL SNOW ACCUMULATION WILL BE POSSIBLE BY EARLY MONDAY MORNING FOR ELEVATIONS ABOVE 2500 FEET. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED FOR ELEVATIONS BELOW 2500 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY FROST WILL BE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL TODAY AND TONIGHT. GEOGERIAN
In the hours before
Local storm report, Apr 15, 5:01 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
501 AM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM FLASH FLOOD DRY CREEK 37.33N 82.78W
04/15/2007 KNOTT KY UNKNOWN
DRY CREEK ROAD CLOSED DUE TO HIGH WATER.
0445 AM FLASH FLOOD PHELPS 37.51N 82.16W
04/15/2007 PIKE KY LAW ENFORCEMENT
US 194 NEAR PHELPS...US 119 AT JOHNS CREEK AND META... US
460 AT MILLARD AND KY 80 AT ELKHORN CLOSED DUE TO HIGH
WATER. ALSO NUMEROUS SECONDARY ROADS CLOSED.
0445 AM FLASH FLOOD HAROLD 37.54N 82.63W
04/15/2007 FLOYD KY LAW ENFORCEMENT
KY 979 CLOSED DUE TO HIGH WATER.
0155 AM FLASH FLOOD WAYLAND 37.45N 82.80W
04/15/2007 FLOYD KY EMERGENCY MNGR
KY HWY 680 BETWEEN WAYLAND AND MCDOWELL CLOSED DUE TO
HIGH WATER
0147 AM FLASH FLOOD PIKEVILLE 37.48N 82.51W
04/15/2007 PIKE KY COUNTY OFFICIAL
STONE COLD ROAD JUST OFF US 23 CLOSED DUE TO HIGH WATER.
&&
DUSTYLocal storm report, Apr 15, 5:17 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
517 AM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM FLASH FLOOD BELFRY 37.62N 82.27W
04/15/2007 PIKE KY EMERGENCY MNGR
EVACUATION OF SEVERAL RESIDENTS ON HATCHER STREET IN
BELFREY. EVACUATION OF RESIDENTS OF OCTAVIA HOLLOW IN THE
STONE AREA OF HWY 199.
0505 AM FLASH FLOOD ZEBULON 37.52N 82.47W
04/15/2007 PIKE KY EMERGENCY MNGR
SEVERAL HOUSES AND BUSINESS ON KY HWY 1441 SURROUNDED BY
WATER FROM COONS CREEK. ALSO THE WILLOW TRAILER COURT HAS
NUMEROUS TRAILERS SURROUNDED BY WATER.
&&
DUSTYLocal storm report, Apr 15, 6:21 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
621 AM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM FLASH FLOOD INEZ 37.87N 82.54W
04/15/2007 MARTIN KY LAW ENFORCEMENT
MARTIN COUNTY OFFICERS ADVISE THAT PIGEONROOST WAS
BLOCKED IN 2 PLACES
0412 AM FLASH FLOOD MOUSIE 37.42N 82.88W
04/15/2007 KNOTT KY UNKNOWN
WYMT REPORTED THE 9900 BLOCK OF E HWY 550 CLOSED DUE TO
HIGH WATER
0351 AM FLASH FLOOD INEZ 37.87N 82.54W
04/15/2007 MARTIN KY LAW ENFORCEMENT
FLOODING OF LOCAL STREAMS AND CREEKS ON RT 40 IN THE
BACKLOG AREA AND SEVERAL LOCATIONS ON RT 2032 AND RT
1714.
&&
DUSTYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:22 AM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.